Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 37, NWS Atlanta, GA

April 25, 20105 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2010, 12:35 AM EDT for 5 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2010, 12:35 AM EDT (04:35 UTC)
Expired
Apr 25, 2010, 1:15 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Crawford County, GA, Marion County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:46 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
815 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS52 KFFC 250435
SVRFFC
GAC079-197-263-269-293-250515-
/O.NEW.KFFC.SV.W.0037.100425T0435Z-100425T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 AM EDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA
  EASTERN UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 115 AM EDT

* AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALBOTTON...JUNCTION CITY...BUTLER...ROBERTA AND YATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
NORTHWESTERN GEORGIA.

&&

LAT...LON 3246 8466 3248 8465 3249 8463 3253 8463
      3253 8469 3256 8467 3257 8468 3298 8418
      3291 8412 3284 8412 3284 8407 3267 8392
      3239 8460
TIME...MOT...LOC 0435Z 234DEG 60KT 3253 8454

$$
2 follow-up statements
149 
WWUS52 KFFC 250448
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 AM EDT SUN APR 25 2010

GAC197-250458-
/O.CAN.KFFC.SV.W.0037.000000T0000Z-100425T0515Z/
MARION GA-
1248 AM EDT SUN APR 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM EDT SUNDAY MORNING FOR NORTHERN GEORGIA.

LAT...LON 3249 8438 3254 8445 3256 8445 3256 8447
      3264 8459 3298 8418 3291 8412 3284 8412
      3284 8407 3267 8392
TIME...MOT...LOC 0448Z 227DEG 64KT 3272 8435

$$

GAC079-263-269-293-250515-
/O.CON.KFFC.SV.W.0037.000000T0000Z-100425T0515Z/
TAYLOR GA-CRAWFORD GA-TALBOT GA-UPSON GA-
1248 AM EDT SUN APR 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR EASTERN UPSON...EASTERN TALBOT...WESTERN CRAWFORD AND NORTHERN
TAYLOR COUNTIES...

AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BALDWINVILLE...MOVING NORTHEAST AT 75 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARSONVILLE...FICKLING MILL...SALEM...REDBONE CROSSROADS...HORNS...
LOGTOWN...ROBERTA...KNOXVILLE AND YATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM EDT SUNDAY MORNING FOR NORTHERN GEORGIA.

&&

LAT...LON 3249 8438 3254 8445 3256 8445 3256 8447
      3264 8459 3298 8418 3291 8412 3284 8412
      3284 8407 3267 8392
TIME...MOT...LOC 0448Z 227DEG 64KT 3272 8435

$$
624 
WWUS52 KFFC 250455
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 AM EDT SUN APR 25 2010

GAC263-269-250504-
/O.CAN.KFFC.SV.W.0037.000000T0000Z-100425T0515Z/
TAYLOR GA-TALBOT GA-
1255 AM EDT SUN APR 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TALBOT AND NORTHERN
TAYLOR COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
NORTHWESTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM EDT SUNDAY MORNING FOR NORTHERN GEORGIA.

LAT...LON 3273 8423 3272 8426 3275 8429 3277 8438
      3280 8439 3298 8418 3291 8412 3284 8412
      3284 8407 3278 8401 3267 8414 3268 8418
TIME...MOT...LOC 0454Z 227DEG 64KT 3279 8426

$$

GAC079-293-250515-
/O.CON.KFFC.SV.W.0037.000000T0000Z-100425T0515Z/
CRAWFORD GA-UPSON GA-
1255 AM EDT SUN APR 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES...

AT 1252 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR SALEM...MOVING NORTHEAST AT 75 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDBONE
CROSSROADS...LOGTOWN AND YATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING 
FOR PORTIONS OF THE AREA.

&&

LAT...LON 3273 8423 3272 8426 3275 8429 3277 8438
      3280 8439 3298 8418 3291 8412 3284 8412
      3284 8407 3278 8401 3267 8414 3268 8418
TIME...MOT...LOC 0454Z 227DEG 64KT 3279 8426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:58 PM EDT, 8 hours 37 minutes earlier.

Area forecast discussion, Apr 24, 3:58 PM EDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT SAT APR 24 2010

.SHORT TERM /TODAY THROUGH TUESDAY/...
THE RAINFALL HAS STABILIZED THE AIR MASS SOMEWHAT...BUT REMAIN
VERY UNSTABLE AS WE MOVE INTO THE WARM SECTOR. THE DEEP AREA LOW
PRESSURE CONTINUES TO SPIN OVER THE CENTRAL PLAINS...AND SLOWLY
MOVING OFF TO THE NORTHEAST. THE ASSOCIATED COLD FRONT WILL SWING
THROUGH THE CWA SUNDAY AFTERNOON...BUT THE BROAD AREA OF LOW
PRESSURE WILL KEEP ENOUGH MOISTURE AROUND FOR SOME CLOUDINESS AND
POSSIBLY A FEW SHOWERS NORTH MONDAY. THEN AS A WAVE DEVELOPS AND
MOVES ALONG THE FRONT...A CHANCE OF MORE SHOWERS TUESDAY.

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
TUESDAY NIGHT...HIGH PRESSURE BECOMES MORE DOMINATE THROUGH
THURSDAY NIGHT... AS THE NEXT STORM SYSTEM MOVES THROUGH THE
PLAINS INTO THE MISSISSIPPI VALLEY AND SPREAD INCREASING AMOUNTS
MOISTURE INTO THE AREA FRIDAY AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  62  83  57  73 /  80 100  20  10  20
ATLANTA         72  62  79  59  70 /  90 100  20  20  20
BLAIRSVILLE     69  58  74  53  64 /  90 100  20  30  40
CARTERSVILLE    73  61  84  54  69 /  90 100  10  20  30
COLUMBUS        76  67  86  60  77 /  80 100  20  10  10
GAINESVILLE     71  61  77  57  68 /  90 100  20  30  30
MACON           77  65  83  58  80 /  70 100  20  10  10
ROME            76  64  82  56  72 /  90 100  10  30  30
PEACHTREE CITY  74  60  82  54  72 /  90 100  20  10  10
VIDALIA         81  65  79  63  83 /  50  70  30  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

37
Hazardous weather outlook, Apr 24, 1:20 PM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT SAT APR 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
120 PM EDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON INTO TONIGHT. AN OUTBREAK OF SEVERE WEATHER...
INCLUDING TORNADOES...IS POSSIBLE ESPECIALLY ACROSS NORTH AND WEST
GEORGIA.

.SYNOPSIS...
A VERY STRONG STORM SYSTEM IN THE CENTRAL U.S. WILL CONTINUE TO
STRENGTHEN AND MOVE NORTHEAST TODAY...PUSHING A COLD FRONT ACROSS
THE REGION TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS TODAY ARE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DEADLY CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED. WHILE THUNDERSTORMS ARE POSSIBLE AT
ANY TIME TODAY...SEVERE THUNDERSTORMS ARE MOST LIKELY LATE THIS
AFTERNOON THROUGH TONIGHT.

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA. AS
INSTABILITY INCREASES THROUGH THE AFTERNOON...AN INCREASE IN
THUNDERSTORM INTENSITY CAN BE EXPECTED. CAPES WILL INCREASE TO
AROUND 1000 THIS AFTERNOON WITH EXTREMELY STRONG VERTICAL WIND
SHEAR. AS THE INSTABILITY AND SHEAR REACH MAXIMUMS BY LATE THIS
AFTERNOON AND THIS EVENING...THE THREAT OF SUPERCELL THUNDERSTORMS
WILL INCREASE...ESPECIALLY ACROSS NORTH AND WEST GEORGIA. THE SEVERE
WEATHER THREAT SHOULD DIMINISH SOMEWHAT BY EARLY SUNDAY MORNING.

WITH SUCH A SIGNIFICANT THREAT FOR SEVERE WEATHER IN PLACE...DO NOT
WAIT FOR A TORNADO WATCH TO BE ISSUED TO BEGIN YOUR SAFETY
PREPARATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SLIGHTLY DIMINISHED THREAT OF SEVERE WEATHER EARLY SUNDAY
MORNING WILL INCREASE AGAIN DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS ACROSS CENTRAL GEORGIA...BEFORE THE SYSTEM MOVES
OUT. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS...BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE.

AFTER SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS THIS AFTERNOON AND TONIGHT
ACROSS ALL OF NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 24, 9:24 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT SAT APR 24 2010

GAZ078-079-089>091-250200-
924 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS AND TALBOT COUNTIES
UNTIL 1000 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BENNING/LAWSON ARMY AIR FIELD...MOVING
NORTHEAST AT 60 MPH. ANOTHER STRONG THUNDERSTORM WAS CENTERED 5
MILES WEST OF COLUMBUS AND WAS ALSO MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVES ACROSS
CHATTAHOOCHEE...MARION...MUSCOGEE...HARRIS AND TALBOT COUNTIES
THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FORT BENNING/LAWSON ARMY AIR FIELD...CARTER ACRES...BATTLE
PARK...CUSTER ROAD TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT
MARYS HILLS...BENNING PARK...BENNING HILLS...SAND HILL...COLUMBUS
AND ROSE HILL.
Special weather statement, Apr 24, 9:48 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT SAT APR 24 2010

GAZ045-046-055-057-250215-
948 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN
HENRY...CLAYTON...ROCKDALE AND SOUTHERN DEKALB COUNTIES UNTIL 1015
PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM ELLENWOOD TO LOVEJOY...MOVING
NORTHEAST AT 80 MPH.

PEA TO DIME-SIZED HAIL...BRIEF VERY HEAVY RAIN...AND OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
Special weather statement, Apr 24, 10:12 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SAT APR 24 2010

GAZ025-035>037-047-250300-
1012 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN
WALTON...OCONEE...CLARKE...SOUTHERN BARROW AND SOUTHERN JACKSON
COUNTIES UNTIL 1100 PM EDT...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BOLD SPRINGS...TO MONROE...TO
JERSEY...MOVING NORTHEAST AT 95 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCE PEA TO DIME-SIZED
HAIL AND BRIEF LOCALLY HEAVY RAIN.

19
Special weather statement, Apr 24, 10:27 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 PM EDT SAT APR 24 2010

GAZ014>016-022-023-250300-
1027 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH...HALL...
DAWSON...LUMPKIN AND WHITE COUNTIES UNTIL 1100 PM EDT...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT REPEATED AREA OF SHOWERS AND THUNDERSTORMS...WITH VERY HEAVY
RAIN...EXTENDING FROM CLEVELAND...TO DAHLONEGA...TO DAWSONVILLE...TO
CUMMING...MOVING NORTHEAST AT 60 MPH.  DOPPLER RADAR RAINFALL
ESTIMATES OF 3 TO 4 INCHES HAVE BEEN INDICATED ACROSS MUCH OF
LUMPKIN COUNTY...WITH 2 TO 3 INCHES OF RAIN COMMON ACROSS THE
REMAINING COUNTIES.

RUNOFF FROM THESE STORMS...COMBINED WITH SATURATED GROUND...MAY
RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE LISTED COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Apr 24, 10:34 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 PM EDT SAT APR 24 2010

GAZ033-043>045-047-053>055-057-250300-
1034 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE...
HENRY...CLAYTON...DOUGLAS...WALTON...DEKALB AND FULTON COUNTIES UNTIL
1100 PM EDT...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN...MOVING
ACROSS MUCH OF THE ATLANTA METROPOLITAN AREA.  THE ACTIVITY COVERS
MUCH OF THE INDICATED COUNTIES...AND CONTINUES TO DEVELOP BACK TO
THE SOUTHWEST. RAINFALL OF 1 TO 2 INCHES HAS BEEN COMMON ACROSS THE
INDICATED COUNTIES TODAY...AND ADDITIONAL RAINFALL MAY RESULT IN
MINOR FLOODING. MINOR FLOODING OF STREETS AND HIGHWAYS IN THE
ATLANTA METROPOLITAN AREA HAS BEEN OBSERVED DURING THE PAST HOUR.

RUNOFF FROM THESE STORMS...COMBINED WITH SATURATED GROUND FROM
EARLIER RAINFALL...MAY RESULT IN MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
THE INDICATED COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Special weather statement, Apr 25, 12:08 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 AM EDT SUN APR 25 2010

GAZ089>091-102-250500-
1208 AM EDT SUN APR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN STEWART...
CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 100 AM EDT...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING NORTHEAST AT 60 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 100 AM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OMAHA...
LOUVALE...JAMESTOWN/SOUTH FORT BENNING...FORT BENNING/LAWSON ARMY AIR
FIELD...BATTLE PARK...CUSTER ROAD TERRACE...RENFROE...MANTA...
CUSSETA...SAND HILL...ZELLOBEE...CHRISTOPHER...NORTH FORT BENNING...
BRANTLEY AND BUENA VISTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:28 PM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
Apr 24, 11:56 PM EDTTornado WarningFFCChattooga, Dade, Walker64 min
Apr 25, 12:48 AM EDTTornado WarningFFCWalker, Whitfield42 min
Apr 25, 1:00 AM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Lamar, Monroe30 min
Apr 25, 1:07 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray38 min
Apr 25, 1:18 AM EDTTornado WarningFFCChattooga49 min
Apr 25, 1:40 AM EDTFlash Flood WarningFFCWalker, Whitfield113 min
Apr 25, 1:40 AM EDTTornado WarningFFCFannin, Gilmer, Murray30 min
Apr 25, 1:49 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd41 min
Apr 25, 4:57 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Wilcox23 min
Apr 25, 5:13 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski32 min
Apr 25, 10:51 AM EDTRiver Flood WarningFFCWhitfield10 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.